Alert archive / Wyoming / Tornado Warnings in 2008
Tornado Warning 7, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 1, 2008, 5:39 PM MDT for Campbell County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 1, 2008, 6:01 PM MDT
- In force
- 22 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
County Campbell County, WY
The radar
The Rapid City radar (KUDX), 217 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 1, 12:45 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 1, 12:45 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1245 PM MDT SUN JUN 1 2008 .DISCUSSION...WATER VAPOR SHOWS JET STREAK NOSING INTO SRN WY EARLY THIS AFTN. CONVECTIVE TEMPS HAVE BEEN REACHED IN MOST PLACES AND STORMS HAVE ALREADY DEVELOPED IN AN AXIS FROM THE BLKHLS THRU NCNTRL NEB. FOCUS WILL BE SVR WX CHANCES THROUGH TONIGHT ACRS OUR CWFA. TONIGHT...CONVECTION WILL BE FAIRLY WDSPRD ACRS OUR AREA BY THIS EVE. SBCAPES OF 1000-2000J/KG ALONG WITH AMPLE BULK SHEAR WILL SUPPORT ROTATING UPDRAFTS. MOST AREAS UNDER THE THREAT FOR SVR WX...WITH THE LEAST CHANCE ACRS FAR NWRN SD WHERE SHEAR PROFILES ARE NOT AS FAVORABLE. TORNADO THREAT SHOULD REMAIN ISOLATED AS NEAR SFC SHEAR PROFILES NOT OVERLY IMPRESSIVE. ACTIVITY WILL BE SUPPORTED WELL INTO THE NIGHT AS LEFT FRONT QUAD OF JET STREAK PASSES OHD AND LLJ INCREASES. MONDAY...PCPN WILL LIKELY STILL BE AROUND IN THE MRNG AS THERE IS SOME CHANCE OF AN MCS FORMING OVERNIGHT. UPR TROF AXIS WILL NOT CROSS THE AREA UNTIL LATER IN THE AFTN...SO CONVECTION SHOULD ONCE AGAIN BECOME FAIRLY WDSPRD. THERE IS A THREAT OF SVR WX...BEST CHANCE SOUTH OF I-90 ACRS SD AHEAD OF CDFNT WHERE BEST INSTABILITY AND SHEAR WILL EXIST. TUESDAY...UPR LOW WILL PUSH ACRS ND. ALTHOUGH THERE WILL BE INSTABILITY AROUND...WILL LOWER PCPN CHANCES SOMEWHAT AS CWFA WILL LIKELY BE CAUGHT IN A MORE WLY DOWNSLOPE FLOW SOUTH OF THE UPR LOW. EXTENDED...UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THIS WEEK WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL COME ON WEDNESDAY INTO THURSDAY AS A LARGE UPPER LOW PUSHES OVER THE ROCKIES TOWARDS THE NORTHERN PLAINS. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO THE EVENING...WITH SOME THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD LATER THIS EVENING INTO EARLY MONDAY MORNING...WITH CIGS LOWERING TO MVFR. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON/SCHILD
Hazardous weather outlook, Jun 1, 6:14 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 614 AM MDT SUN JUN 1 2008 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 614 AM MDT (714 AM CDT) SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED RAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER DISTURBANCE WILL CROSS THE AREA ON MONDAY. SOME STRONG STORMS ARE ALSO POSSIBLE AGAIN ON MONDAY AFTERNOON. ADDITIONAL WEATHER DISTURBANCES WILL CROSS THE NORTHERN PLAINS THROUGH SATURDAY... BRINGING A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Jun 1, 3:29 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
329 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 6 ESE FAIRBURN 43.65N 103.10W
06/01/2008 E1.00 INCH CUSTER SD TRAINED SPOTTER
&&
LCZEPYHALocal storm report, Jun 1, 3:38 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
338 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 9 S FOLSOM 43.70N 102.87W
06/01/2008 E0.88 INCH CUSTER SD LAW ENFORCEMENT
&&Local storm report, Jun 1, 3:45 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
345 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 S MARTIN 43.07N 101.73W
06/01/2008 E1.75 INCH BENNETT SD PUBLIC
&&
LCZEPYHALocal storm report, Jun 1, 4:13 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
413 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 11 SE RED SHIRT 43.54N 102.74W
06/01/2008 M1.50 INCH SHANNON SD NWS EMPLOYEE
0410 PM HAIL 5 SE SCENIC 43.73N 102.48W
06/01/2008 E0.75 INCH PENNINGTON SD LAW ENFORCEMENT
&&Local storm report, Jun 1, 4:21 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
421 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 12 SE RED SHIRT 43.53N 102.72W
06/01/2008 M2.50 INCH SHANNON SD NWS EMPLOYEE
&&Local storm report, Jun 1, 5:24 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
524 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL SHARPS CORNER 43.38N 102.40W
06/01/2008 E1.00 INCH SHANNON SD TRAINED SPOTTER
&&The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:37 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence | 41 min |
| Jun 1, 1:02 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 58 min |
| Jun 1, 1:52 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 53 min |
| Jun 1, 2:22 PM MDT | Severe Thunderstorm Warning | UNR | Custer | 68 min |
| Jun 1, 2:28 PM MDT | Severe Thunderstorm Warning | UNR | Bennett | 62 min |
| Jun 1, 2:39 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 96 min |
| Jun 1, 3:07 PM MDT | Areal Flood Advisory | UNR | Custer | 4 hr |
| Jun 1, 3:21 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 54 min |
| Jun 1, 3:21 PM MDT | Severe Thunderstorm Warning | UNR | Bennett, Todd | 51 min |
| Jun 1, 3:25 PM MDT | Severe Thunderstorm Warning | UNR | Custer | 95 min |
| Jun 1, 4:23 PM MDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson, Todd | 97 min |
| Jun 1, 4:32 PM MDT | Tornado Warning | UNR | Bennett, Jackson | 43 min |
| Jun 1, 5:06 PM MDT | Tornado Warning | UNR | Bennett | 40 min |
| Jun 1, 5:48 PM MDT | Severe Thunderstorm Warning | UNR | Butte | 57 min |
| Jun 1, 5:56 PM MDT | Severe Thunderstorm Warning | UNR | Harding | 64 min |
Nearby
Tornado Warnings in Wyoming, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.